Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2009, 1:49 PM EDT for Livingston County, Ontario County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2009, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 24, 2009, 2:26 PM EDT
- In force
- 37 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Livingston County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 110 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 241749
SVRBUF
NYC051-069-241845-
/O.NEW.KBUF.SV.W.0048.090724T1749Z-090724T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
149 PM EDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK
WESTERN ONTARIO COUNTY IN WESTERN NEW YORK
* UNTIL 245 PM EDT
* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR HONEOYE...OR 11 MILES WEST OF MIDDLESEX...
AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRISTOL MOUNTAIN BY 200 PM EDT...
COTTAGE CITY BY 225 PM EDT...
LAT...LON 4262 7761 4282 7759 4295 7721 4279 7714
4276 7732 4268 7740
TIME...MOT...LOC 1749Z 258DEG 19KT 4273 7747
$$
NIZIOL2 follow-up statements
000
WWUS51 KBUF 241817
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT FRI JUL 24 2009
NYC051-241827-
/O.CAN.KBUF.SV.W.0048.000000T0000Z-090724T1845Z/
LIVINGSTON NY-
217 PM EDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LIVINGSTON COUNTY
IS CANCELLED...
LAT...LON 4268 7749 4282 7745 4295 7721 4279 7714
4276 7732 4268 7741 4266 7748
TIME...MOT...LOC 1817Z 248DEG 19KT 4279 7729
$$
NYC069-241845-
/O.CON.KBUF.SV.W.0048.000000T0000Z-090724T1845Z/
ONTARIO NY-
217 PM EDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL ONTARIO COUNTY...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER BRISTOL MOUNTAIN...MOVING EAST
AT 20 MPH.
IF YOU ARE IN THE PATH OF THIS STORM TAKE COVER IMMEDIATELY.
LAT...LON 4268 7749 4282 7745 4295 7721 4279 7714
4276 7732 4268 7741 4266 7748
TIME...MOT...LOC 1817Z 248DEG 19KT 4279 7729
$$
NIZIOL000
WWUS51 KBUF 241826
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
226 PM EDT FRI JUL 24 2009
NYC069-241836-
/O.CAN.KBUF.SV.W.0048.000000T0000Z-090724T1845Z/
ONTARIO NY-
226 PM EDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ONTARIO COUNTY IS
CANCELLED...
THERE WILL CONTINUE TO BE A THREAT OF ADDITIONAL THUNDERSTORM
ACTIVITY THROUGH THE REST OF THE AFTERNOON. PLEASE STAY TUNED FOR
FURTHER STATEMENTS OR POSSIBLE WARNINGS.
LAT...LON 4268 7749 4282 7745 4295 7721 4279 7714
4276 7732 4268 7741 4266 7748
TIME...MOT...LOC 1826Z 258DEG 19KT 4277 7721
$$
NIZIOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:27 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 24, 12:27 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1227 PM EDT FRI JUL 24 2009 .SYNOPSIS... AN OCCLUDED FRONT IS FORECAST TO SLOWLY MOVE TO CENTRAL NEW YORK THIS AFTERNOON AND EASTERN NEW YORK THIS EVENING. IT WILL KEEP UNSETTLED WEATHER OVER THE REGION TODAY AND INTO THIS EVENING MAINLY FROM THE GENESEE VALLEY EASTWARD. HIGHER PRESSURE WILL NOSE INTO THE REGION TONIGHT AND SATURDAY MORNING BEFORE LOW PRESSURE TRACKING INTO THE CENTRAL GREAT LAKES PUSHES A COLD FRONT TOWARD US LATER IN THE DAY. THE FRONT IS EXPECTED TO MOVE THROUGH WESTERN NEW YORK SATURDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... 1230 PM UPDATE...STILL RELATIVELY QUIET ACROSS WESTERN NY AT MIDDAY WITH LOW CLOUD CONTINUING TO MIX OUT AND ALLOWING FOR A DECENT AMOUNT OF SUNSHINE. SOME CONVECTION CONTINUES ALONG BOUNDARY FROM PREVIOUS OVERNIGHT ACTIVITY FROM INTERIOR NW PA ACROSS SRN TIER INTO FINGER LAKES BUT FAIRLY ISOLD SO FAR. ALSO SOME ACTIVITY TRYING TO FORM OVER SRN ONTARIO IN TORONTO AREA AND WEST. NIAGARA PENINSULA QUIET SO FAR. THIS AFTERNOON NOW LOOKS TO FEATURE A MORE TYPICAL SUMMER PATTERN WITH UPPER TROF NEARBY...LAKE SHADOWING AROUND METRO BUF AND ON INTO GENESEE CO...WITH CONVECTION FIRING ALONG EDGES OF LAKE BOUNDARY FROM CHAUT/CATT/WYOMING TO LIV/ONT COS AND ALSO SOME OVER NIAG PENINSULA AND THEN ON ACROSS NIAGARA AND ORLEANS COS. DONT THINK THIS ACTIVITY WILL GET OUT OF HAND AS PWS ARE LOWER THAN YESTERDAY AND SLIGHT SFC RIDGING IS WORKING IN...BUT WE STILL HAVE AN UPPER TROF NEARBY AND CAPES OF 500-1000 (GEN VLY AND EAST) ALONG WITH PLENTY OF LOW LEVEL MOISTURE. WILL THEREFORE TWEAK POPS A BIT MORE...TO A GENERAL 40-50...EXCEPT 25 OR SO METRO BUF WHICH MAY ESCAPE FOR THE DAY. E OF LK ONTARIO...EXPECT MORE CONVECTION AS THEY WILL BE CLOSER TO THE DEPARTING SFC FRONT...JUST CLEARING LEWIS COUNTY ATTM. WILL CONTINUE WITH 50 POPS THERE. NO OTHER CHANGES FOR THE AFTERNOON. EXPECT ANY CONVECTION TO TAPER OFF FROM WEST TO EAST TONIGHT AS THE UPPER LEVEL TROUGH SHIFTS EAST INTO NEW ENGLAND. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... SATURDAY, SHOULD START OUT DRY WITH A WARM SOUTHERLY FLOW AHEAD OF LOW PRESSURE OVER THE CENTRAL LAKES. 850 TEMPS OF +14 TO +17C SHOULD ALLOW TEMPS TO GET TO ABOVE NORMAL LVLS FOR A CHANGE WITH TEMPS GETTING INTO THE 80S OVER MUCH OF THE REGION. THE LOW OVER THE CENTRAL LAKES WILL PUSH A COLD FRONTAL BOUNDARY TOWARD WESTERN NY DURING THE AFTERNOON AND BRING AN INCREASING THREAT OF SHWRS/TSTMS DURING THE AFTERNOON FROM THE FINGER LKS WEST DURING THE DAY AS DIURNAL HEATING DESTABILIZES THE REGION AND LOW LEVEL CONVERGENT FLOW PRECEDES THE FRONT. WILL CONTINUE WITH LIKELY POPS LATER IN THE AFTERNOON FOR THE EXTREME WESTERN COUNTIES AND BY 00Z TO JUST WEST OF THE GENESEE VALLEY, WITH CHC POPS EAST INTO THE FINGER LKS. LIKELY POPS STILL LOOK GOOD SAT NGT AS THE FRONT MOVES ACROSS THE REGION. SUNDAY, THE UPPER LOW NORTH OF LK HURON AND GEORGIAN BAY WILL KEEP A CYCLONIC FLOW OVER THE REGION AND CONTINUE TO KEEP UNSETTLED WEATHER OVER THE AREA WITH SHORT WAVES ROTATING ARND THE BASE OF THE UPPER LOW. WILL KEEP MNLY CHC POPS IN THE WEST BUT LKLY POPS EASTERN AREAS DUE TO FRNTAL BNDRY OVER CENTRAL AND EASTERN NY. TEMPS SHLD BE A LITTLE COOLER THAN SAT WITH HIGHS FROM THE MID 70S SOUTHERN TIER TO UPPER 70S TO ABT 80 ELSEWHERE. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... THE PERSISTENT UPPER LOW WE HAVE BEEN DEALING WITH OVER THE CENTRAL GREAT LAKES IS FORECAST TO WITHDRAW FURTHER NORTHWARD DURING THIS PERIOD WITH THE UPPER FLOW BECOMING MORE ZONAL ACROSS WESTERN AND CENTRAL NEW YORK. THIS WILL LEAD TO TEMPERATURES AT OR A LITTLE ABOVE NORMAL. LOOKING AT THE DETAILS FOR RAIN CHANCES...SUNDAY NIGHT THROUGH TUESDAY LOOKS TO BE A RATHER DRY PERIOD ALTHOUGH WE CANT REALLY RULE PRECIP OUT. WE WILL COVER WITH JUST SLIGHT CHANCE POPS AT THIS TIME EXCEPT FOR A LOW CHC OF SHWRS SUNDAY NIGHT EAST OF LAKE ONTARIO. A LONG WAVE UPPER TROUGH IS EXPECTED TO SWING INTO THE MIDSECTION OF THE COUNTRY BY TUESDAY NIGHT WITH A SOUTHWEST FLOW ALOFT BECOMING ESTABLISHED OUR PART OF THE COUNTRY. WITH EXPECTED DEW POINTS MAINLY IN THE 60S AND EMBEDDED SHORT WAVES ANTICIPATED IN THE SOUTHWEST FLOW WE WILL CARRY CHANCE POPS FOR TUESDAY NIGHT THROUGH THURSDAY. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/.. CONDITIONS HAVE IMPROVED TO VFR AT ALL TERMINALS BY 16Z AND WILL GENERALLY REMAIN SO THROUGH THE AFTERNOON BUT CIGS AND VSBYS WILL OCCASIONALLY LOWER TO MVFR WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. THE BEST CHANCE OF THESE WOULD BE AT THE KROC, KIAG, AND KJHW TERMINALS...WITH LESSER CHANCES AT KBUF AND KART WHICH WILL MAINLY BE IN THE LAKE SHADOWS THIS AFTERNOON. ANY SHOWERS WILL TAPER OFF FROM WEST TO EAST TONIGHT AS THE UPPER LOW MOVES INTO NEW ENGLAND. MAINLY VFR CONDITIONS WILL PREVAIL. FOG MAY BE AN ISSUE LATER TONIGHT. OUTLOOK... SATURDAY...MVFR/VFR SHOWERS/THUNDERSTORMS LATE IN THE DAY. SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS. MONDAY AND TUESDAY...MAINLY VFR. && .MARINE... WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY. SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT SATURDAY AFTERNOON ARE EXPECTED TO PICK UP ON LAKE ERIE AND ESPECIALLY SAT NGT WHICH COULD INCREASE WAVE HEIGHTS CLOSE TO SMALL CRAFT ADVSRY RANGE. ON LK ONTARIO SE WINDS ARE EXPECTED TO INCREASE ON THE EAST HALF OF THE LAKE AND BECOME SOUTH LATER SAT NGT. WINDS AND WAVES COULD GET CLOSE TO SMALL CRAFT ADVSRY RANGE FROM MEXICO BAY TO THE ST LAWRENCE RIVER. BOATERS SHOULD BE ON THE ALERT FOR THUNDERSTORMS TODAY AND ON LAKE ONTARIO THIS EVENING AND AGAIN ON BOTH LAKES SATURDAY AFTERNOON INTO SATURDAY NIGHT. && .CLIMATE... YESTERDAY WAS OUR SECOND CONSECUTIVE RELATIVELY WARM AND HUMID DAY...WITH ROCHESTER ACTUALLY AVERAGING ABOVE NORMAL FOR ONLY THE SECOND TIME THIS MONTH. THIS IS ALLOWING THE MONTHLY AVERAGE TEMP TO SLOWLY RISE...PUTTING POTENTIAL RECORDS IN JEOPARDY. STILL...TEMPERATURES THROUGH JULY 23RD CONTINUE TO MAKE THIS THE COOLEST JULY IN HISTORY SO FAR AT ROCHESTER...BUT BUFFALO HAS DROPPED TO THIRD PLACE IN THE LONG TERM RECORD (TO 1871 INCLUDING DOWNTOWN DATA) BUT STILL EASILY THE COOLEST IN THE 67 YEAR AIRPORT RECORD. HERE ARE THE UPDATED STATS... FOR ROCHESTER...AVERAGE JULY TEMP 70.7. COOLEST JULYS (BACK TO 1871)... 2009... 64.6 (THRU 7/23) 1884... 65.4 1992... 66.6 1891... 67.1 2000... 67.1 FOR BUFFALO...AVERAGE JULY TEMP 70.8. COOLEST JULYS (AIRPORT DATA BACK TO 1943)... 2009... 65.6 (THRU 7/23) 1992... 66.8 1956... 67.6 2000... 67.6 1976... 67.8 COOLEST JULYS (INCLUDING DOWNTOWN DATA BACK TO 1871)... 1884... 65.2 1891... 65.3 2009... 65.6 (THRU 7/23) 1920... 66.1 1883... 66.8 1992... 66.8 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...SFM/TJP SHORT TERM...JJP LONG TERM...JJP/SAGE AVIATION...SFM MARINE...JJP/SAGE CLIMATE...SFM
Hazardous weather outlook, Jul 24, 5:20 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 520 AM EDT FRI JUL 24 2009 NYZ001>008-010>014-019>021-085-250930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 520 AM EDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR SOME LOCALLY HEAVY RAIN IN SOME OF THE SHOWERS AND THUNDERSTORMS AGAIN TODAY ESPECIALLY DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LATER SATURDAY AND SATURDAY NIGHT...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL BRING SOME MORE LOCALLY HEAVY RAIN A TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 520 AM EDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJP
In the hours before
Special weather statement, Jul 24, 12:04 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1204 PM EDT FRI JUL 24 2009 NYZ001-002-010>012-019>021-085-241815- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1204 PM EDT FRI JUL 24 2009 AT NOON, A LINE OF THUNDERSTORMS EXTENDED FROM THE ROCHESTER AREA, SOUTHWEST ACROSS CENTRAL LIVINGSTON COUNTY, SOUTHERN WYOMING COUNTY, THEN ACROSS NORTHERN CATTARAUGUS COUNTY INTO SOUTHEAST CHAUTAUQUA COUNTY. THESE STORMS WILL MOVE EASTWARD THROUGH THE EARLY AFTERNOON, AND SHOULD BE WELL INTO ALLEGANY COUNTY BY AROUND 130 PM. MANY OF THE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS, GUSTY WINDS, AND POSSIBLY SOME SMALL HAIL. SOME POOR DRAINAGE FLOODING AND PONDING ON AREA ROADS CAN BE EXPECTED IN THE 45 MINUTES IT TAKES THE ACTIVITY TO PASS ANY GIVEN LOCATION. OTHER THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE REST OF THE REGION DURING THE HEAT OF THE AFTERNOON.
Special weather statement, Jul 24, 12:11 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1211 PM EDT FRI JUL 24 2009 NYZ003>005-013-014-241815- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 1211 PM EDT FRI JUL 24 2009 AT 1210 PM SHOWERS AND THUNDERSTORMS EXTENDED FROM THE ROCHESTER AREA SOUTHWARD THROUGH CENTRAL LIVINGSTON COUNTY. THESE STORMS WILL BE INTO WESTERN ONTARIO COUNTY BY 1, WESTERN WAYNE COUNTY BY 115 PM, THEN EAST OF THOSE COUNTIES BY 215 PM TO 230 PM. MANY OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS, GUSTY WINDS, AND POSSIBLY SMALL HAIL. POOR DRAINAGE FLOODING AND PONDING ON AREA ROADS CAN BE EXPECTED, ESPECIALLY IN AREAS ALREADY SOAKED FROM THE PREVIOUS RAINS OF THE PAST FEW DAYS. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION IN THE HEAT OF THE AFTERNOON.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:14 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 61 min |
| Jul 24, 2:39 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 25 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.